Prednisone and metformin = high blood sugar..why?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Crispie
Regular Member


Date Joined Jun 2015
Total Posts : 29
   Posted 6/30/2016 2:02 AM (GMT -7)   
Ok ,so this cruising girl does fine on the cruise ship. Didn't have to take but 1000 mg of metformin! Get home and while doing yard work find myself clutching poison ivy. Freaking, flooded hands and arms in cold water...showered..basically all I could do. Ended up with itching anyway. Dr gives me prednisone. Been on it 4 days...ate too many carbs and fasting sugar 190. Good girl...no carbs next day until supper...took after super 244...symptoms...headache, hot, oh crap! What's happening?

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 6074
   Posted 6/30/2016 4:23 AM (GMT -7)   
Welcome back, Crispie. The prednisone raises blood sugar by itself so while you are on it, you do have to cut out carbs and your doctor might even raise the dosage of the metformin if you're on it for a long time. If it's just a short time, the doctor might not change your dosage but in order to help keep your blood sugar lower, cut out all carbs like bread, rice and potatoes.

Sorry you have to deal with that. I'm sure it's miserable in this hot weather!
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

Crispie
Regular Member


Date Joined Jun 2015
Total Posts : 29
   Posted 7/1/2016 3:28 AM (GMT -7)   
Thanks for all your support!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, January 16, 2018 2:41 AM (GMT -7)
There are a total of 2,917,475 posts in 320,135 threads.
View Active Threads


Who's Online
This forum has 159223 registered members. Please welcome our newest member, Lilybloom01.
159 Guest(s), 3 Registered Member(s) are currently online.  Details
jlESVA, Adrienne Owens, Szabo246